MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116322
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cyst(s) (1800); Hernia (2240)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient underwent bilateral inguinal hernia repair with implantation of two 3dmax mid mesh (device #1 and device #2) on (b)(6) 2026 and the mesh "failed to be installed properly on the patient." "doctor ordered a pelvis ct in (b)(6) 2026 due to patient complaints.Found - large bilateral inguinal hernias.The left inguinal hernia contains loop of sigmoid colon.There are large cysts in both inguinal hernias." as reported in follow up with nurse, "giant right inguinal hernia containing loops of small intestine, reducible.Slightly smaller but still giant left inguinal hernia containing adipose tissue and omentum.Surgeon reports that he had met with local bard mesh rep to discuss specific techniques necessary for this mesh ¿ rep validated the techniques that surgeon described was correct.Surgeon used a robotic approach using davinci xi robot.From surgeon operative note¿¿right ¿attempted to put an oh symmetric pds suture to close the hernia from the medial to lateral direction however there was significant tension therefore only 1-1 ½ cm segment was reapproximated.The mesh was then secured with direct pressure as well as 2 interrupted 3-0 vicryl sutures.One was placed on the "cyst this" (symphysis) pubis and was placed in the high lateral portion of the mesh to the abdominal wall.Left¿.Mesh was deployed medially so that there was a 1 cm overlap at the symphysis pubis and laterally below the oblique tract to cover well direct indirect and femoral spaces, used 3-0 vicryl sutures to secure it medially as well as hide and lateral.Surgeon reported mesh failure noted at the 2 week post op office visit.These hernias had been present for many years but surgical intervention delayed 5 years due to treatment of prostate cancer.Patient planning surgical repair again in the (b)(6) of 2026.This file represents device #2 (3dmax mid right mesh).
 
Additional Manufacturer Narrative
As reported, after delaying repair for five (5) years due to prostate cancer treatment the patient underwent repair of bilateral inguinal hernias with the placement of 3dmax mid mesh.Reportedly, "mesh failure" was noted during the second week post-operative visit.Two (2) months post implant a pelvic ct scan revealed large bilateral inguinal hernias along with large cysts in both inguinal regions.The patient is currently planning a repeat surgical repair in the (b)(6) of 2026.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative condition.Hernia recurrence is a clinically understood potential complication of surgery/use of the device and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.The warning section states, "to prevent recurrences when repairing hernias, the mesh should be sized with appropriate overlap for the size and location of the defect, taking into consideration any additional clinical factors applicable to the patient.Careful attention to mesh fixation placement and spacing will help precent excessive tension or gap formation between the mesh and fascial tissues." review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.This emdr represents the 3dmax mid right mesh (device #2).An additional emdr was submitted to represent the 3dmax mid left mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25453152
Report Number1213643-2026-00737
Device Sequence Number13364499
Product Code FTL
UDI-Device Identifier00801741200793
UDI-Public(01)00801741200793(11)251017(17)300928(10)HUKX1216
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0116322
Device Lot NumberHUKX1216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale